MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP423H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: was surgery delayed due to the reported event? --> unknown.Action taken when event occurred? --> new suture was picked from the box, was procedure successfully completed? --> yes.Were fragments generated? --> unknown.If yes, were they removed easily without additional intervention? --> unknown.Patient status/ outcome / consequences --> no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown.Device evaluation: it was reported performance pull off - suture needle.An empty open box and an open box with thirty-six unopened samples of product code vcp423, lot # pdbdtps0 were returned for analysis.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance detached needle was found, and the tested sample met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent a breast implant procedure on (b)(6) 2019 and suture was used.The suture loosed from the needle during the procedure.Additional information was requested.No adverse patient consequences were reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/12/2020.A manufacturing record evaluation was performed for the finished device vcp423h; pdbdtps0 number, and no non-conformances were identified.Corrected h-3 summary: an empty open box and an open box with thirty-six unopened samples of product code vcp423, lot # pdbdtps0 were returned for analysis.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.Per the conditions of the sample received, no performance pull off - suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
VCL+ UD 27IN 3-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9599484
Report Number2210968-2020-00436
Device Sequence Number11406345
Product Code GAM
UDI-Device Identifier10705031053113
UDI-Public10705031053113
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberVCP423H
Device Catalogue NumberVCP423H
Device Lot NumberPDBDTPS0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date02/12/2020
Patient Sequence Number1